Alabama, 2005

Flash Flood in Alabama, July 6, 2005

July 6, 2005 · NWS MOB · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 6, 2:30 AM CST, 15 minutes earlier.

Area forecast discussion, Jul 6, 2:30 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CDT WED JUL 6 2005

.SYNOPSIS...TROPICAL STORM CINDY WAS MOVING NORTHEAST ACROSS
SOUTHEAST LOUISIANA. CINDY BRINGING HEAVY RAINS AND GUSTY WINDS
INTO THE GULF COAST. STRONG TROPICAL STORM DENNIS WAS CHURNING OVER
THE CENTRAL CARIBBEAN...SOUTH OF HISPANIOLA.

&&

.SHORT TERM...WILL BE BRIEF. TROPICAL STORM CINDY WILL GOVERN THE
LOCAL WEATHER FORECAST TODAY WITH GUSTY WINDS AND TORRENTIAL RAINS IN
HEAVIER RAIN SQUALLS. LATEST FORECASTS FROM THE TROPICAL
PREDICTION CENTER LIFTS CINDY NORTHEAST. WITH THE CENTER MOVING OVER
LAND...WEAKENING IS FORECAST BUT THE POTENTIAL OF MODERATE TO HEAVY
RAINS LOOM TONIGHT...ESPECIALLY OVER THE NORTHERN AND NORTHEASTERN
COUNTIES.

.LONG TERM...TROPICS WILL REMAIN BUSY. IF ARLENE AND CINDY HAVE NOT
BEEN ENOUGH...UNFORTUNATELY...WE NEED TO DISCUSS ANOTHER. HIS NAME IS
DENNIS. UNLIKE ARLENE AND CINDY...LONG RANGE FORECASTS FROM THE
TROPICAL PREDICTION CENTER BRINGS WHAT IS FORECAST TO BE HURRICANE
DENNIS INTO THE SOUTHEAST GULF EARLY IN THE WEEKEND...THEN BEARING
DOWN SOMEWHERE ALONG THE NORTHERN GULF COAST LATE WEEKEND INTO
MONDAY. ALL RESIDENTS ARE URGED TO STAY TUNED ON THIS DEVELOPING
TROPICAL CYCLONE. FOR ADDITIONAL INFORMATION ON DENNIS...REFER TO THE
LATEST FORECASTS AND DISCUSSIONS FROM THE TROPICAL PREDICTION
CENTER.

&&

MARINE...STRONG WINDS...ABOVE NORMAL TIDES AND HIGH SEA STATES
CONTINUE TODAY IN ASSOCIATION WITH CINDY. CONDITIONS IMPROVE
GRADUALLY TONIGHT AS CINDY WEAKENS TO THE NORTH.

&&

.FIRE WEATHER...NO CONCERNS. 10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  70  94  72 / 100  30  30  10
PENSACOLA   83  73  90  75 / 100  30  30  10
DESTIN      83  74  88  77 / 100  40  30  10
EVERGREEN   82  70  90  67 / 100  50  30  10
WAYNESBORO  83  66  93  66 / 100  20  30  10
CAMDEN      83  69  90  68 / 100  50  30  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...TROPICAL STORM WARNING IN EFFECT ALZ063>064-GMZ630-650-670
     INLAND TROPICAL STORM WARNING ALZ061-062
     WIND ADVISORY ALZ051-052-053-055-056-059-060
     FLOOD WATCH ALL ZONES TODAY.
FL...TROPICAL STORM WARNING IN EFFECT FLZ002-004-006-GMZ655-675
     FLOOD WATCH IN EFFECT ALL ZONES THRU WED.
MS...INLAND TROPICAL STORM WARNING MSZ075-076-078-079
     WIND ADVISORY MSZ067 TODAY
     FLOOD WATCH ALL ZONES TODAY.

&&
Hazardous weather outlook, Jul 6, 1:53 AM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
253 AM CDT WED JUL 6 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061000-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
253 AM CDT WED JUL 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...REMAINDER OF TONIGHT INTO WEDNESDAY MORNING...

THE CENTER OF TROPICAL STORM CINDY HAS MADE LANDFALL ON THE
SOUTHEASTERN LOUISIANA COAST NEAR GRAND ISLE...AND WILL CONTINUE TO
MOVE NORTHEASTWARD ACROSS SOUTHERN MISSISSIPPI AND INTO SOUTHWEST
ALABAMA TODAY.  SINCE THE OUTLOOK AREA IS ON EAST SIDE OF THE
STORM...THE GREATEST HAZARDS WILL BE FLASH FLOODING FROM LOCALLY
HEAVY RAINFALL AND ISOLATED TORNADOS.  BANDS OF HEAVY RAIN WILL
CONTINUE TO MOVE NORTHWARD ACROSS PORTIONS OF SOUTHWEST ALABAMA AND
SOUTHEAST MISSISSIPPI THROUGHOUT THE DAY.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA AND NORTHWEST FLORIDA TODAY.

THE THREAT OF DANGEROUS RIP CURRENTS IS ALSO POSSIBLE ALONG THE
BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

BY THURSDAY...CINDY IS FORECAST TO WEAKEN TO A WEAK LOW PRESSURE
SYSTEM OVER CENTRAL ALABAMA.  LINGERING RAINS CONTINUE WITH SOME OF
THESE POTENTIALLY HEAVY EARLY ON.  THE THREAT FOR HEAVY RAINS WILL
DECREASE AS THE REMNANTS OF CINDY MOVES FURTHER TO THE NORTHEAST.

FOR THE REMAINDER OF THE OUTLOOK PERIOD...LIGHTNING IN AND NEAR
THUNDERSTORM ACTIVITY PRESENTS THE GREATEST HAZARD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS WILL BE REQUIRED
OVER THE GULF COAST FOR THE REMAINDER OF TONIGHT INTO WEDNESDAY
MORNING.

In the hours before

Special weather statement, Jul 5, 10:45 PM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1145 PM CDT TUE JUL 5 2005

ALZ061>064-MSZ078-079-061300-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER MOBILE-GEORGE-STONE-
1145 PM CDT TUE JUL 5 2005

...TORNADO WATCH NUMBER 608 IS IN EFFECT UNTIL 800 AM CDT FOR THE
FOLLOWING COUNTIES...

IN SOUTHWEST ALABAMA...MOBILE AND BALDWIN COUNTIES.

IN SOUTHEAST MISSISSIPPI...STONE AND GEORGE COUNTIES.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS
SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

The radar

The Mobile radar (KMOB), 9 km away, was scanning. The volume nearest the first event began at 08:47 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Mobile

When
July 6, 2:45 AM CST to 10:00 AM CST
Where
Mobile County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
30.750, -88.200

Heavy rains from Tropical Storm Cindy caused flooding across most of the county. Several streets were closed due to high water. Radar estimated that 5-10 inches of rain fell across the county with the heaviest being around Mobile Regional Airport.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463632.